Diabetes Home > Cycloset Overdose
If you take too much Cycloset, you could experience symptoms such as vomiting, drowsiness, constipation, or pale skin. The specific effects of an overdose will vary for each person, depending on how much of the medication was taken and whether it was taken with other substances. In order to treat an overdose, a healthcare provider may induce vomiting or "pump the stomach."
Cycloset™ (bromocriptine mesylate) is a prescription medication that belongs to a class of medications known as ergot alkaloids and dopamine agonists. As with most medications, it is possible to take a Cycloset overdose. The specific effects of an overdose can vary, depending on a number of factors, including the Cycloset dosage and whether it was taken with any other medications or substances.
Symptoms may include:
- Nausea and vomiting
- Pale skin
- Very low blood pressure (hypotension)
- A general ill feeling (malaise)
- Confusion, delusions, or hallucinations
- Lethargy or drowsiness
- Repetitive yawning.
The treatment for an overdose with Cycloset may vary. If the overdose was recent, a healthcare provider may "pump the stomach" or administer certain medications to induce vomiting or to absorb the medication from the digestive tract. For example, supportive treatment options for a Cycloset overdose may include:
- Careful monitoring of the heart, blood pressure, and breathing
- Medications and IV fluids to increase blood pressure
- Fluids through an intravenous line (IV)
- Other treatments based on complications that occur.
It is important that you seek medical attention immediately if you believe that you may have taken a Cycloset overdose.